Alert archive / Tennessee / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 151, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 30, 2024, 9:30 PM CDT for 4 counties in Tennessee. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2024, 9:30 PM CDT (02:30 UTC)
- Expired
- Jul 30, 2024, 10:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Dickson County, TN, Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 35 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 10:00 PM CDT | TSTM WND DMG | 6 Nw Ashland City, TN | Twitter report of trees down all over Chapmansboro. |
| Jul 30, 10:05 PM CDT | TSTM WND DMG | Ashland City, TN | Trees and power lines down around Ashland City. 1900 customers without power. |
| Jul 30, 10:07 PM CDT | TSTM WND DMG | 4 Nne Burns, TN | Two trees down on Highway 70 about 3 miles east of Hwy 96. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 8:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted.
278
WUUS54 KOHX 310230
SVROHX
TNC021-043-125-147-310300-
/O.NEW.KOHX.SV.W.0151.240731T0230Z-240731T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
930 PM CDT Tue Jul 30 2024
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northeastern Dickson County in Middle Tennessee...
Montgomery County in Middle Tennessee...
Northern Cheatham County in Middle Tennessee...
Southwestern Robertson County in Middle Tennessee...
* Until 1000 PM CDT.
* At 930 PM CDT, severe thunderstorms were located along a line
extending from near Guthrie to Slayden, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Clarksville, Dickson, Ashland City, Coopertown, Burns, Pleasant
View, Charlotte, Vanleer, Slayden, Cheatham Dam, Palmyra, and
Cunningham.
This includes Interstate 24 between mile markers 1 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3641 8689 3605 8735 3644 8757 3664 8733
3664 8722
TIME...MOT...LOC 0230Z 325DEG 22KT 3659 8716 3630 8746
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shamburger1 follow-up statement
870
WWUS54 KOHX 310243
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
943 PM CDT Tue Jul 30 2024
TNC021-043-125-147-310300-
/O.CON.KOHX.SV.W.0151.000000T0000Z-240731T0300Z/
Dickson TN-Montgomery TN-Cheatham TN-Robertson TN-
943 PM CDT Tue Jul 30 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN DICKSON...CENTRAL MONTGOMERY...NORTHERN CHEATHAM AND
SOUTHWESTERN ROBERTSON COUNTIES...
At 943 PM CDT, severe thunderstorms were located along a line
extending from Vanleer to Adam s, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Dickson, Ashland City, Clarksville, Coopertown, Burns, Pleasant View,
Charlotte, Vanleer, Slayden, Cheatham Dam, and Cunningham.
This includes Interstate 24 between mile markers 8 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3641 8689 3605 8735 3638 8754 3661 8717
TIME...MOT...LOC 0243Z 325DEG 22KT 3654 8712 3625 8742
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 8:59 PM CDT, 31 minutes earlier.
Area forecast discussion, Jul 30, 8:59 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Nashville TN 859 PM CDT Tue Jul 30 2024 ...New UPDATE... .UPDATE... Issued at 859 PM CDT Tue Jul 30 2024 Severe thunderstorm watch in effect for locations across western half of mid state through 2 AM CDT. Per coordination with SPC, despite amble CAPE, some concerns if forcing mechanisms will be strong enough for the persistence of strong to severe convection across these areas, but still enough of a concern that the issuance of this severe thunderstorm watch was warranted. && .SHORT TERM... (Rest of today through Wednesday Night) Issued at 1113 AM CDT Tue Jul 30 2024 Pretty quiet across Middle TN as we roll up on forecast time. Some stability waves are being seen in visible satellite across our eastern counties and this is likely keeping activity at-bay this morning. Because of the lack of activity, the Heat Advisory currently out for about 2/3 of the mid-state is proving to be worthy. Sticking with the 10 degrees at 10 am mantra, BNA is looking squarely at an afternoon high of 98 degrees. Coupled with mid-70s dew points, Heat Index values this afternoon will approach 110 degrees in many areas within the advisory. The next question is eventual thunderstorms and will we get them. The northwest flow aloft currently being experienced across the region is easily showing us why this pattern is so difficult to forecast. Storms were being shown in our eastern counties first thing this morning across most of the CAMs last night. All of that ended up well east of Middle TN. Not much is different at this time. CAMs are all over the place for this afternoon and evening. Currently, we are tracking two clusters of storms: first, the one in Illinois and a second behind it in Iowa. Watching in-situ radar and satellite, one would surmise that the first cluster may actually miss the mid-state altogether. For now, will focus afternoon PoPs east of I-65, in case this early round clips our northeast (northern Cumberland Plateau) or we see scattered activity ahead of it. The second round, currently back in Iowa, is being shown in several CAMs to broach the TN-KY state line in our north after 7 pm this evening. Not a boat-load of confidence in this occurring, however, due to the trajectory of the previous two MCSs. For now, will carry about a 40 PoP into the evening. In either of these two instances, this afternoon or this evening, any thunderstorms will carry a damaging wind risk (65+ mph), heavy (and potentially flooding) rains and as we saw yesterday, a tornado can't be ruled out. If you have outdoor plans between 1 pm and about midnight, please remain weather aware. Well, that covers the next 14 hours. Where do we go from there? The northwest flow aloft should start breaking down tomorrow night. This means tomorrow, we could see more of the same. Low- confidence PoP forecasts, as well as HOT and HUMID air, once again. Have issued a Heat Advisory for the same region of Middle TN for Wednesday, but with a low-confidence PoP forecast, any storms in the afternoon in the advisory area would negate the crazy heat. && .LONG TERM... (Thursday through next Tuesday) Issued at 1113 AM CDT Tue Jul 30 2024 Once the northwest flow ends (hopefully tomorrow night), upper ridging will start to influence the region a little more. This means Thursday might actually be the hottest day of the week. Southwest boundary layer flow may keep us from reaching triple digit mercury values, but Heat Index values will likely be at least Heat Advisory level. Will continue with the one-day-at-a-time thinking and see what Thursday looks like tomorrow. The other thing happening on Thursday is an upper level low that drags down over the Great Lakes, which may give us our next batch of weather on Friday and Saturday as an associated boundary slips into the Ohio and TN Valleys. This has been depicted for several days now, so I would say some storms will accompany this boundary, especially with the instability already in place. Timing is a little suspect right now, but best guess is sometime Friday afternoon, maybe lasting into early Saturday morning. Now for the best part of this forecast: after Saturday, we should get a break. We should be able to turn the spigot off for at least a few days and while temperatures will likely remain slightly above seasonal averages, we may get to dry out through the first part of next week. && .AVIATION... (00Z TAFS) Issued at 527 PM CDT Tue Jul 30 2024 NW flow regime is currently in place. An earlier MCS moved through our eastern areas and provided some high winds with the storms. And yet, we are looking at another MCS upstream with convection firing across far western KY. Current heading is toward 130 degrees so our taf sites could be under the gun again over the next 3 to 6 hours or so. Will opt to include tempo groups through the beginning 3-5 hours or so of the taf period. High winds of 15 to 25 mph with higher gusts will be possible with some of the tstm activity that moves through. Otw, maybe some patchy fog for the CSV and SRB sites late tonight. Should receive about a 12 hour break after this evening's mcs. Pops are rather low during the day tomorrow so will stick with VCTS during the early to mid afternoon hours. Note that with no incoming official obs for SRB and CSV...will opt to continue the "amd not sked" for those sites. But will do my best to update to get the convective timing down if needed. && .PRELIMINARY POINT TEMPS/POPS... Nashville 78 98 79 99 / 60 20 0 10 Clarksville 77 96 78 97 / 60 10 0 10 Crossville 69 89 71 92 / 50 40 10 20 Columbia 75 97 76 99 / 60 10 0 10 Cookeville 71 90 74 93 / 50 30 10 10 Jamestown 68 89 73 92 / 50 60 10 20 Lawrenceburg 75 95 76 97 / 60 20 0 10 Murfreesboro 75 97 76 99 / 60 20 0 10 Waverly 75 97 76 97 / 60 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 7 PM CDT Wednesday for Bedford- Cheatham-Davidson-Dickson-Giles-Hickman-Houston-Humphreys- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Perry-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne-Williamson- Wilson. && UPDATE.......JB Wright SHORT TERM...Unger LONG TERM....Unger AVIATION.....21
In the hours before
Special weather statement, Jul 30, 9:06 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
906 PM CDT Tue Jul 30 2024
TNZ032-064>066-078-080-310230-
Putnam TN-Cumberland TN-Van Buren TN-De Kalb TN-Warren TN-White TN-
906 PM CDT Tue Jul 30 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CUMBERLAND...
SOUTHEASTERN DE KALB...VAN BUREN...NORTHERN WARREN...WHITE AND
CENTRAL PUTNAM COUNTIES THROUGH 930 PM CDT...
At 906 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cookeville to near McMinnville. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cookeville, McMinnville, Sparta, Spencer, Algood, Monterey, Baxter,
Pleasant Hill, Doyle, Centertown, Hamptons Crossroads, Bakers
Crossroads, Virgin Falls State Natural Area, Burgess Falls State
Park, Rock Island State Park, and Fall Creek Falls State Park.
This includes Interstate 40 between mile markers 281 and 315.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3611 8501 3558 8545 3572 8596 3622 8556
TIME...MOT...LOC 0206Z 279DEG 28KT 3614 8548 3577 8581
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Jul 30, 9:07 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
907 PM CDT Tue Jul 30 2024
TNZ027-028-310230-
Davidson TN-Wilson TN-
907 PM CDT Tue Jul 30 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DAVIDSON AND WEST
CENTRAL WILSON COUNTIES THROUGH 930 PM CDT...
At 907 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hermitage, or 8 miles east of Nashville, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Juliet, Lakewood, Hermitage, Rural Hill, Green Hill, and Percy
Priest Lake.
This includes Interstate 40 between mile markers 216 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
Middle Tennessee.
&&
LAT...LON 3617 8673 3626 8668 3621 8647 3607 8656
TIME...MOT...LOC 0207Z 291DEG 9KT 3619 8664
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Jul 30, 9:11 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
911 PM CDT Tue Jul 30 2024
TNZ006-310245-
Montgomery TN-
911 PM CDT Tue Jul 30 2024
...STRONG THUNDERSTORMS WILL IMPACT MONTGOMERY COUNTY THROUGH 945 PM
CDT...
At 911 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pembroke to Fort Campbell. Movement was
southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksville, Palmyra, Cunningham, and Woodlawn.
This includes Interstate 24 between mile markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
Middle Tennessee.
&&
LAT...LON 3646 8714 3634 8731 3635 8758 3664 8764
3664 8714
TIME...MOT...LOC 0211Z 337DEG 24KT 3672 8728 3655 8753
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerLocal storm report, Jul 30, 9:13 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
913 PM CDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM Tstm Wnd Gst 1 NNW Readyville 35.85N 86.19W
07/30/2024 M56 MPH Rutherford TN Mesonet
Mesonet station AW222 Readyville.
&&
ShamburgerLocal storm report, Jul 30, 9:18 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
918 PM CDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Tstm Wnd Dmg Inglewood 36.21N 86.73W
07/30/2024 Davidson TN Public
Tree down by Inglewood Kroger.
&&
ShamburgerLocal storm report, Jul 30, 9:26 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
926 PM CDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Tstm Wnd Dmg Greenbrier 36.43N 86.81W
07/30/2024 Robertson TN Emergency Mngr
Brick storage building collapsed at Hwy 41
and E College St. Apparent microburst based
on radar.
&&
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:08 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner | 69 min |
| Jul 30, 7:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 20 min |
| Jul 30, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 33 min |
| Jul 30, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 35 min |
| Jul 30, 8:05 PM CDT | Special Weather Statement | OHX | Rutherford | 25 min |
| Jul 30, 8:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 35 min |
| Jul 30, 8:15 PM CDT | Areal Flood Advisory | OHX | Davidson | 2 hr |
| Jul 30, 8:23 PM CDT | Special Weather Statement | OHX | Davidson | 37 min |
| Jul 30, 8:26 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 34 min |
| Jul 30, 8:37 PM CDT | Areal Flood Advisory | OHX | Rutherford, Williamson | 113 min |
| Jul 30, 8:46 PM CDT | Special Weather Statement | OHX | Cannon | 44 min |
| Jul 30, 8:56 PM CDT | Flash Flood Warning | OHX | Rutherford, Williamson | 2 hr |
| Jul 30, 9:06 PM CDT | Special Weather Statement | OHX | Putnam, Van Buren, Warren, White | 24 min |
| Jul 30, 9:07 PM CDT | Special Weather Statement | OHX | Davidson | 23 min |
| Jul 30, 9:11 PM CDT | Special Weather Statement | OHX | Montgomery | 34 min |
| Jul 30, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 35 min |
| Jul 30, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 41 min |
| Jul 30, 10:24 PM CDT | Flash Flood Warning | OHX | Bedford, Rutherford | 3 hr |
| Jul 30, 10:38 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Sumner, Wilson | 3 hr |
| Jul 30, 10:52 PM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Jul 30, 11:46 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 29 min |
| Jul 31, 8:45 AM CDT | Areal Flood Advisory | OHX | Fentress | 3 hr |
| Jul 31, 10:26 AM CDT | Areal Flood Advisory | OHX | Fentress, Pickett | 3 hr |
| Jul 31, 10:56 AM CDT | Flash Flood Warning | OHX | Fentress, Pickett | 2 hr |
| Jul 31, 5:22 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 53 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.